Loading presentation...

Present Remotely

Send the link below via email or IM

Copy

Present to your audience

Start remote presentation

  • Invited audience members will follow you as you navigate and present
  • People invited to a presentation do not need a Prezi account
  • This link expires 10 minutes after you close the presentation
  • A maximum of 30 users can follow your presentation
  • Learn more about this feature in our knowledge base article

Do you really want to delete this prezi?

Neither you, nor the coeditors you shared it with will be able to recover it again.

DeleteCancel

Make your likes visible on Facebook?

Connect your Facebook account to Prezi and let your likes appear on your timeline.
You can change this under Settings & Account at any time.

No, thanks

Overdose workshop

This Prezi is designed to work with an overdose awareness workshop that's available from http://injectingadvice.com
by

Nigel Brunsdon

on 16 October 2013

Comments (0)

Please log in to add your comment.

Report abuse

Transcript of Overdose workshop

VERDOSE
What's your
score
Myths and facts
True
False
Injecting crack will
stop an OD?
The OD will actually be faster
heroin
slows breathing
Crack cocaine
speeds up
your heart, making you need
more oxygen
More than half of all ODs
happen with someone else
in the room?
At
least
50% have another person
there, some studies
have shown up to
70%
If someone ODs you
should walk them
around?
Walking people around
just
speeds up
the OD, and they might
fall over
then you'll have to deal
with a head injury
as well
Injecting salt
water will stop
an OD
No it
won't
and neither will injecting
orange juice, milk, water. All you might do
is
add
to the
problem
Complete the questionaire
then find out how you
compare to everyone
else
New users are
more likey to OD
than people who have used
for years?
Lots of factors effect OD
even
one night
in police cells
can drop your
tolerence
People who have used for
over 5 years are
more at risk
of an overdose than new users
If someone
is snoring
they are
OK?
Snoring is a sign
that they are
stuggling
to breathe, and
they need
help now
More than one third
of heroin users
have witnessed an OD?
38%
have seen someone
overdose, and 15% have seen
someone
die
witnessing an
OD increases your chances of
an OD
having
If a someone ODs
you should
put them in a cold bath
You can change someones
body temprature fast
and put them in
shock
There is also a
risk, plus trying to get a wet
unconcious person out of a
bath is a slippery
drowning
nightmare
Naloxone/narcan stops
heroin overdoses?
This is the drug that
ambulance crews use for
overdoses, but beware
it's got a very
short effect
Never
use after just having be given it, in fact
it's best to
until they think you're safe to leave
Symptoms
What are the symptoms
of an overdose,
and what should you do
to help someone?
Heroin overdose
Slow breathing
Blue lips
Difficult to rouse
Pinpoint pupils
Weak pulse
Slurred speech
Unconsciousness
What to do about it
Symptoms
Treating
Heroin overdose
Call an ambulance
Stay with them
Recovery position
Monitor
CPR if needed
Symptoms
Stimulant overdose
Treating
Stimulant overdose
Call an ambulance
Stay with them
Sit them down
Reassure them
Cool them down (Goldilocks water)
Monitor
CPR if needed
Rapid breathing
Rapid pulse
Panic
Overheating
sweating
Collapse
Heart attack/stroke
Anger/aggression
Goldilocks water?
It's not too
hot
cold
just right!
it's not too
it's
Not
What to do about it?
What about
stimulant
overdose?
Recovery position
Do you know how
to put someone in
the recovery position?
Promise
Promise that you'll stay
with people if they
overdose
The
bonus
is, it'll make them
more
likely to
stay with you when you
go over
Thank you
for viewing this presentation
This was designed to be
used alongside the
Overdose Awareness
workshop
Available free from
http://injectingadvice.com
Got time for a quick film?
'
Red face
Naloxone can wear
off in as little as
10-20
minutes
stay
with the
medics
Full transcript